Thanks. I think that is the best advise. I'm waiting now to talk to my doctor this month and the support groups are wonderful. Looking forwarded to hopefully qualifying for and being able to start a good treatment trial soon.
What helped me was telling myself that it wasn't going to last, that I would feel better.
Because, its true. I did and you will too. :)
I understand and thanks for all the kindness here on this board. I do believe this is situational depression, but who wouldn't be depressed when you're feeling run down and scared. I couldn't imagine anyone going into this happy and excited what their new life is going to bring. Maybe that's just the depression talking.
You really want to be completely honest with your hep c doctor. These medications are extremely powerful, and he needs to know of any possible problems before they develop.
Streamline569, I definitely think you should mention your depression to your Hep C doctor. This is because I have been told by several doctors that interferon causes severe depression and so much so that some people that have been on it have been known to get so intensely depressed that they have committed suicide. The last psychiatrist and Hep C Dr. that I was seeing knew of my depression and both decided I was not a candidate for treatment. However there is hope. My new Hep C Dr. is now sending me to a new psychiatrist at the same hospital and told me this Dr. would cure me of my depression, he's supposed to be very good at what he does. Then my Hep C Dr.s plans are to treat me on interferon when I am truly happy and they have high hopes. Remeron is helping me more than other meds I've been on, but lately I've got the blues again. But there is support and I hope to keep trying. Please, please don't go on interferon if you are at all depressed, it's not worth it. Get psych. help first as there are many good meds out there that can help. I am a severe case, but there really may be hope for you. This is a case of the cure being worse than the disease. I've got cirrhosis and have had it for over 30 yrs. It takes a long time to progress. I think I am depressed again because the Remeron has caused me to gain 30 lbs. But I truly believe this is the right med and I will find a way to lose the weight. I tried walking off the extra lbs. but I have arthritis in my legs and cannot do that anymore. But that's another story. Just please don't take interferon without curing your depression. I implore you. Please take care of yourself and I'm thinking of you. Bye for now.
Should I not mention it to my hep doc in fear he will not let me treat. Hope you find the right meds soon.
All the best to you..
I am very depressed as well. I'm not on treatment for Hep C, just depressed. You see I'm bi-polar heavy on the depressive side, and more than once planned on suicide. DO'NT wait to get treatment from a good psychiatrist. Medications are of help and so is psychological help. I have been on every SSRI known. Now I am on something different called Remeron. But every one is different and has different reactions to the same meds. I feel so sympathetic to you, it seems I will never find anything to help. They won't treat me with interferon until I am actually happy, wow, that's a stretch. I keep hoping and hope you can find something to help you too. It's the worst feeling to have. Take care and remember we care.
I'm not in treatment yet, Hopefully soon. I so ready. I feel like I'm starting a new life and the unknown is always so frightening.
I am in tx for Hep C. Depression is not a uncommon side effect of the treatment or the condition for that matter. It is very difficult. But there is help. My Hep doctor put me on Zoloft and it has made a word of difference. You are not alone don't ever be afraid to reach out for a helping hand or the support you need.
Best of luck to you,
I'm on tx and ADs. I take Effexor XR and it works great for me. Remember that all ADs are not created equal and there is a chance the first one won't work and you may have to try another. I found that I respond better to SNRIs instead of SSRIs... they don't make me as drowsy, but they all feel weird the first week or so. Try to be patient. Tx is hard enough without feeling the need to cry all the time. I know I felt a LOT better when we got me on the right dose.
Hep c tx can lead to depression...Symptoms include feelings of sadness and hoplessness, loss of interest in once pleasurable activities, changes in weight, sleep, or appearance.
Sorry to hear you're going thru this. Talk to a medical professional about it. Hoping you find a good SSRI; Good luck with it all. Cory.
There are many ad's that could help you and it is common for people to use them on or off treatment. I would speak to your hepatologist about which one to use. they usually take 2-3 to get to therapeutic levels, so I would suggest talking to your doc ASAP.
I am sorry you are having a tough time. these meds can make a huge difference in peoples lives and for many will help them get through treatment since the tx drugs can cause depression.
This should probably go on the other, main side, where more people will see it and weigh in.
I never took AD's (but probably should have at one point), so I'm not much help as to the different types. I know there are tons of excellent threads about this and it's surprising how people react differently to the same meds. It's definitely worth finding the right fit for you, if there is one.
In the meantime, you can have a peek at one of the health pages put together by a member (I haven't looked at it myself, so don't know if it will answer your question):